MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional event information: adverse event term: vaginal scarring.Start date: (b)(6) 2023.Country of event: ous.Date of surgery: (b)(6) 2023.Product group: pop.Sui product implanted: blank.Pop product implanted: gynecare gynemesh ps mesh.Additional event details end date: (b)(6) 2024.Severity: moderate.Is the adverse event serious? yes.Death: no.Date of death: blank.Life-threatening illness or injury: no.Permanent impairment of a body structure or a body function: no required in-patient.Hospitalization or prolongation of existing hospitalization: yes, admission date: (b)(6) 2024.Discharge date: (b)(6) 2024 resulted in medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function: no led to fetal distress, fetal death or a congenital abnormality or birth defect: no relationship to study device: not related if event is serious and device related.(unlikely, possible, probable, or causal relationship), according to the protocol and instructions for use, in the opinion of the investigator, is the adverse event expected/anticipated? n/a relationship to primary study procedure: possible if the event is marked as being related to the procedure, indicate which procedure the event is related to: blank if procedure related and repeat/retreatment is selected, specify date: blank intervention/treatment: none: no.Drug therapy: no.Surgical procedure, therapy, or intervention: yes.Specify: excision of the scar.Non-surgical procedure, therapy, or intervention: no.Specify: blank.Blood transfusion: no.Other: no.If other specify: blank.Outcome: recovered/resolved without sequelae did this event result in the patient¿s discontinuation of the study? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? country of event? facility name? product code and lot number? d4: udi: as the catalog/model number was not provided, the (01) gtin is not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2023 and mesh was implanted.On (b)(6) 2023, moderate vaginal scarring was noted.Excision of the scar was performed and the event was recovered/resolved without sequelae as of (b)(6) 2024.This was reported as not related to the study device, but possibly related to the primary study procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, a4, b3, b7, d1, d4, e1, e3, h4, h6.Additional information was requested and the following was provided: name of index surgical procedure? supracervical hysterectomy with sacrocervicocolpopexy, adnexectomy bilateral, posterior colporrhaphy.The diagnosis and indication for the index surgical procedure? symptomatic uterine and vaginal prolapse popq stage ii.Stress incontinence grade i.Were any concomitant procedures performed? see index procedure, no other procedures done.What symptoms did the patient experience following the index surgical procedure? onset date? (b)(6) 2024 local hormondeficit.(b)(6) 2024 dyspareunia.Other relevant patient history/concomitant medications? ovestin.(b)(6) 2016 mamma ca.What is the physician¿s opinion as to the etiology of or contributing factors to this event? even after local estrogenization, scar tissue formation is evident in the area of the dorsal vaginal wall/transition to the right-side wall immediately behind the hymenal rim.This causes dyspareunia.What is the patient's current status? all problems resolved.Patient is well being.Country of event? germany.Product code and lot number? thbbkq gynemesh gpsl.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Adverse event term: vaginal scarring.Updated: if the event is marked as being related to the procedure, indicate which procedure the event is related to: blank index.

Brand Name
GYNECARE GYNEMSH PS 4INX6IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22874679
Report Number2210968-2025-09693
Device Sequence Number21425486
Product Code OTO
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGPSL
Device Lot NumberTHBBKQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/02/2025
09/29/2025
06/09/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/19/2025
10/20/2025
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight123 LB